zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
The equivalence between Mann-Ishikawa iterations and multistep iteration. (English) Zbl 1064.47070
In this interesting paper, the authors consider the equivalence between the one-step, two-step, three-step and multistep-iteration process for solving the nonlinear operator equations $Tu = 0$ in a Banach space for pseudocontractive operators $T$. It is worth mentioning that three-step iterative schemes were introduced by {\it M. A. Noor} [J. Math. Anal. Appl. 251, 217--229 (2000; Zbl 0964.49007)]. Three-step iterations are usually called Noor iterations. The present authors also discuss the stability problems for these iterations. An open problem is also mentioned. Is there a map for which, namely: Noor iteration converges to a fixed point, but for which the Ishikawa iteration fails to converge?

47J25Iterative procedures (nonlinear operator equations)
47H10Fixed-point theorems for nonlinear operators on topological linear spaces
Full Text: DOI
[1] Chidume, C. E.; Mutangadura, S. A.: An example on the Mann iteration method for Lipschitz pseudocontractions. Proc. am. Math. soc. 129, 2359-2363 (2001) · Zbl 0972.47062
[2] Deimling, K.: Zeroes of accretive operators. Manuscripta math. 13, 365-374 (1974) · Zbl 0288.47047
[3] Deimling, K.: Nonlinear functional analysis. (1985) · Zbl 0559.47040
[4] Ishikawa, S.: Fixed points by a new iteration method. Proc. am. Math. soc. 44, 147-150 (1974) · Zbl 0286.47036
[5] Mann, W. R.: Mean value in iteration. Proc. am. Math. soc. 4, 506-510 (1953) · Zbl 0050.11603
[6] Morales, C.; Jung, J. S.: Convergence of paths for pseudocontractive mappings in Banach spaces. Proc. am. Math. soc. 128, 3411-3419 (2000) · Zbl 0970.47039
[7] Noor, M. A.: New approximation schemes for general variational inequalities. J. math. Anal. appl. 251, 217-229 (2000) · Zbl 0964.49007
[8] Noor, M. A.; Rassias, T. M.; Huang, Z.: Three-step iterations for nonlinear accretive operator equations. J. math. Anal. appl. 274, 59-68 (2002) · Zbl 1028.65063
[9] Rhoades, B. E.; Şoltuz, Ştefan M.: On the equivalence of Mann and Ishikawa iteration methods. Int. J. Math. math. Sci. 2003, 451-459 (2003) · Zbl 1014.47052
[10] Rhoades, B. E.; Şoltuz, Ştefan M.: The equivalence of Mann iteration and Ishikawa iteration for non-Lipschitzian operators. Int. J. Math. math. Sci. 2003, 2645-2652 (2003) · Zbl 1045.47058
[11] Rhoades, B. E.; Şoltuz, Ştefan M.: The equivalence between the convergences of Ishikawa and Mann iterations for asymptotically pseudocontractive map. J. math. Anal. appl. 283, 681-688 (2003) · Zbl 1045.47057
[12] B.E. Rhoades, Ştefan M. Şoltuz, The equivalence of Mann and Ishikawa iteration for a Lipschitzian psi-uniformly pseudocontractive and psi-uniformly accretive maps, Tamkang J. Math. 35 (2004), to appear. · Zbl 1067.47082
[13] B.E. Rhoades, Ştefan M. Şoltuz, The equivalence between T-stability of Mann and Ishikawa iterations, submitted for publication. · Zbl 1045.47058
[14] Rhoades, B. E.; Şoltuz, Ştefan M.: The equivalence between the convergences of Ishikawa and Mann iterations for asymptotically nonexpansive in the intermediate sense and strongly successively pseudocontractive maps. J. math. Anal. appl. 289, 266-278 (2004) · Zbl 1053.47055
[15] Weng, X.: Fixed point iteration for local strictly pseudocontractive mapping. Proc. am. Math. soc. 113, 727-731 (1991) · Zbl 0734.47042